Discussions that mention celebrex

General Health board


I have had severe leg ache for 3 or 4 years. After seeing many doctors, all with a different diagnosis but no real answer I was put on celebrex and up until the last 6 months it most controlled it. Now it is back with a vengence. My legs ache so bad on the back side under my knee, right where the leg bends. It is 5 AM and I have slept only 2 hours because of the SEVERE pain. Tylenol, alleve, no other over the counter medicines help. Tonight I even took a sleeping pill and the pain is still too severe to sleep. I can't exercise, walk around the block, or do any heavy house or yard work. I am in pain for days. Can someone at least tell me what kind of doctor to go to? I am 52 and while not a spring chicken I would love to live a half norma life. My mother is 69 and can run circles. around me. Anyone who can give me any suggestion I would forever appreciate it. I am new to this board but it is a relief just to find it.
Thank both of you for answering. I take a fluid pill for hypertension, celebrex, and a small dosage of paxil. I have had mri's, cat scans, heart catherers, bone tests, tested for arthritis, you name it...all have found small things wrong but nothing that would cause this amount of pain. I just don't know what to do. I am so miserable.
If you have had all the testing done and your spine checked to be sure nothing is compressing on your nerves..it sounds like nerve pain to me but if all that has been done and various doctors have found nothing then at least I would hope that your doctor put you back on what helped you before and also some serious pain medicine so you can at least function. I know there must be an answer but sometimes the answer just can't be found but in the meantime you always treat the symptoms and if it is pain then gosh get some good pain meds. If the pain came back while you were on celebrex then either increase the dose or try a different one...Lyrica comes to mind. I understand how pain can suck the life right out of you! Good luck.
Although I have not taken paxil or celebrex, I have taken hydrochlorothiazide, which is a water pill, and it caused excruciating back pain, to the point where I was afraid to breath. (Pain medication did NOTHING). It was so severe that my doctor thought that I might have a spinal tumor but I didn't. During this time I also had severe pain in my left shoulder and my physical therapist forbid me to pick anything heavier than 3 pounds with my left hand/arm. In addition, I had other arthritis like symptoms. I underwent 10 weeks of physical therapy for these conditions but the pain came and went despite the therapy for over an 18 month period.

My pain disappeared completely when I stopped taking the hydrochlorothiazide! I have since read that many people experience these side effects (and yes, they are listed as side effects of the medication) but the doctors don't recognize the symptoms of side effects of the medication and despite the many tests they do, they all come back "normal".

Although water pills can cause these problems, other meds can, too. If it were me, I would work with my doctor (and pharmacist as they are sometimes more knowlegeable regarding med side effects and withdrawal problems) to safely withdraw from your medication.

Keep in mind that it takes hours/days/weeks for some meds to leave the body...and once the meds are out of the body, it takes hours/days/months for the side effects to disappear---and unfortuantely, some side effects are permenant.

Sophie, as harsh as this sounds, do not take your doctors' word for anything. Research it yourself, and get your information from a variety of sources...but I really think you're dealing with medication side effects.

Bethsheba
Sophie,

Just pulled up the side effects for celebrex…although there were lots and lots listed, what I found interesting were in the musculoskeletal category: arthralgia, bone disorder, fracture accidental, myalgia, neck stiffness, and synovitis, tendonitis! Of particular interest was the synovitis which is a medical term for the inflammation of a membrane that lines joints. From what I understand, this condition is extremely painful, especially when you move the joint. If this condition is allowed to persist, it can result in degereation of the joint.

Hmmm.. I don’t know if that’s what you have or not, but I really think you and your doctors need to investigate the side effect possibilities.

Hope this helps!

Take care!

Bethsheba
Thanks, I have had more than one mention Lyrca..is that like Celebrex. What are some types of pain management meds is celebrex a pain management medicine?
[COLOR="Navy"]No, celebrex is not like Lyrica. Lyrica, Topomax, Neurontin, are drugs that are designed for nerve pain specifically. Celebrex is not. Celebrex was designed for arthritis. The others specifically work on nerve pain alone. They stop the pain that normal pain meds won't touch if it is nerve related.